Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Child has epileptic fits after taking brain fever vaccine. Unable to hold head, cannot move or eat, cannot breathe from mouth

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
my child is suffering from epilepetic fits since at the age of 4 months after having brain fever vaccine. now his age is 4 years, he is unable to hold his head, he cannot move, he cannot eat, take breadth from mouth.
Posted Tue, 17 Jul 2012 in Child Health
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Considering the details you have provided it seems that your child had an adverse reaction to the vaccine or he was more prone to neuronal damage due to perinatal asphyxia ( delayed or difficult delivery associated). Since he has no developmental milestones even at this age I assume he must be a case of cerebral palsy in which the brain damage occurs due to various reasons and makes the child a paraplegic for life.
Ideally you must have consulted a pediatric neurologist or at least a pediatrician in Nagpur for the treatment in the last 4 years . If yes then I assume they must have discussed the exact diagnosis , prognosis of such cases and the ways to raise such a child. Regular physiotherapy, occupation therapy are a must for such cases which can help in developing their muscles and improving any residual functions .
Also regular follow up for changing or reducing the dose of anti epileptic medicines are a must.
If by any chance you have not done the above then the next best step would be to consult a pediatric neurologist or Neurophysician in your city or state and get your child thoroughly assessed for grading the severity of his disability and prognosis in his case.
The doctor may repeat certain tests like MRI , EEG, BERA etc to confirm the diagnosis and start appropriate management which mostly includes anti epileptic medicines, neurotonics and physiotherapy .
Since its already four years since the problem started treatment may take prolonged course and cure/ recovery is less likely however nothing can be commented without knowing the examination and investigation details of the child .
Hope I have answered your query .
I'll be available for any follow up queries .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor